# SDR 2002FA0000807

- Difficulty date: June 18, 2002
- Submitted: July 3, 2002
- Operation: General aviation
- Aircraft: N8154J
- Make and model: Piper PA-44-180
- Aircraft serial: 448095020
- Engine: Lyc O360E1A6
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Drive Gear
- Part number: LW15659
- Condition: Seized
- Location: Engine
- Part time: 219 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MAGNETO DRIVE GEAR WAS SEIZED TO CRANKCASE BUSHING WHICH WAS SPINNING IN ITS CRANKCASE BORE.  THIS ENGINE HAD ONLY 219 HOURS SINCE FACTORY REMANUFACTURE.  THE OPPOSITE ENGINE WHICH ALSO HAD 219 HOURS SINCE FACTORY REMANUFACTURE EXHIBITED THE EXACT SAME PROBLEM.  BOTH ENGINES WERE REMOVED AND SENT OUT FOR REPAIR.
